MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX81 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX81 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX7F95
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the transverse sigmoid sinus using a benchmark bmx81 access system (bmx81), a stent, and a guidewire.During the procedure, the bmx81 was advanced into the vessel.Next, while advancing a stent through the bmx81 into the vessel, the physician encountered resistance, and the stent became stuck partially outside of the bmx81.While attempting to push the stent out with the guidewire, the physician fractured the bmx81 at the distal end.Therefore, the proximal portion of the bmx81 was removed.A snare was advanced to the vessel to remove the fractured portion of the bmx81; however, the attempts were unsuccessful.The distal portion of the bmx81 was left in the right carotid artery.The procedure had ended at this point.Later, the patient expired due to other complications.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the transverse sigmoid sinus using a benchmark bmx81 access system (bmx81), a stent, and a guidewire.During the procedure, the bmx81 was advanced into the vessel.Next, while advancing a stent through the bmx81 into the vessel, the physician encountered resistance and the stent became stuck partially outside of the bmx81.While attempting to push the stent out of the bmx81, the physician fractured the bmx81 at the distal end.Therefore, the proximal portion of the bmx81 was removed.A snare was advanced to the vessel to remove the fractured portion of the bmx81; however, the attempts were unsuccessful.The distal portion of the bmx81 was left in the right carotid artery.The procedure had ended at this point.Later, the patient expired due to other complications.

Brand Name
BENCHMARK BMX81 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21218354
Report Number3005168196-2025-00023
Device Sequence Number8631184
Product Code DQY
UDI-Device Identifier00815948024663
UDI-Public00815948024663
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221822
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMX7F95
Device Lot NumberF00012235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale